Announcement

Collapse
No announcement yet.

Dizzy During Dodgeball

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Dizzy During Dodgeball

    Hello! I've been primal and increasing activity for a month or two now, but attempting ketosis through low carb for a couple weeks. One of my side effects (which seems to be less common) is severe hypotension - I recognize it from past experiences based on unrelated causes. I can grit my teeth and bear it, but after a couple games of dodgeball a few nights ago, I ended up laying limply on the side of the court with tears streaming down my face. Even just the frequent slow movement is draining and unwelcome (whereas I was energetic and motivated at first). My question is, should I lower/end physical activity until I feel up to it again, or should I push through it despite the low blood pressure? Thanks for the advice!

  • #2
    Are you fat adapted? When participating in high impact sports such as dodge ball, you are going to need some more carbs. If you are not fat adapted yet, you should avoid strenuous activities until you are, and then take it easy until you know your body can handle the strenuous activities.
    ----------------------------------------
    F, 48, 5'10"
    Start Date: 25-06-12 @ 161lbs
    Goal Reached: 30-09-12 @ 143lb. Now bouncing between 145lb - 149lb. I'd like less bounce and more consistency :-)

    Started Cross Fit 20.12.12 ---- Can't wait to submit my success story on the 1st anniversary of starting primal.

    Comment


    • #3
      I really hope I'm not fat adapted, because if I am I have no idea why I'm feeling so awful! Thanks, hopefully that'll keep me from the guilt of not pushing myself.

      Comment


      • #4
        Have you tried upping your salt (especially potassium) intake? When you're in ketosis and before you become keto-adapted, your body is less efficient at using ketone bodies so a lot of it is eliminated in your urine. Potassium acts as a counterion to one of the negatively charged ketones so as the ketone bodies are being excreted, you're losing potassium as well. Increase your salt intake, take a potassium supplement, and take a magnesium supplement as well. (You need magnesium in order to absorb potassium properly.)

        My journal

        Comment

        Working...
        X